Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 166, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 10, 2000, 5:05 PM MDT for Wallace County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2000, 5:05 PM MDT (23:05 UTC)
- Expired
- Jul 10, 2000, 6:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Wallace County, KS
The radar
The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 102306 SVRGLD KSC199-110000- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 505 PM MDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS * UNTIL 600 PM MDT * AT 503 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER WEST CENTRAL WALLACE COUNTY...OR ABOUT 10 MILES WEST OF SHARON SPRINGS...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. THE PUBLIC REPORTED 1 INCH DIAMETER HAIL 2 MILES NORTHEAST OF WESKAN AT 455 PM MDT. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES... COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. $$ SKIPPER LAT...LON 3887 10203 3887 10179 3912 10n179 3911 10204
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:26 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 10, 2:26 PM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 226 PM MDT MON JUL 10 2000 ATTM THE 88D WAS INDICATING SOME TSRA ACTIVITY JUST NW FA AND A FEW SHRA WERE JUST DEVELOPING OVR THE NNE CWA POSSIBLY ALONG A WEAK COOL FRONT WHICH SEEMS HAVE STALLED ACRS OUR N FA. ALSO A WEAK BOUNDARY WAS EVIDENT JUST TO THE SOUTH OF GLD WHERE TSRA WERE DEVELOPING RAPIDLY ATTM. I AM LEANING TOWARD THE ETA SOLN WHICH ANALYZED THIS MORNING PCPN BETTER THAN THE OTHERS AND AS WINDS SHIFT TO THE SE I EXPECT THIS FRONT TO RETREAT NORTH AS A WARM FRONT. THE 5H/HIGH THAT DOMINATED OUR WX FOR THE PAST WEEK DRIFTED SLIGHTLY EAST WHICH ALLOWED SOME GULF MOISTR WRAPPING AROUND THE HIGH TO EDGE INTO OUR CWA. I EXPECT THIS AREA OF SHRA ACTIVITY TO INCREASE THROUGHOUT THE DAY AS A MID LVL VORT MAX DRIFTS INTO THE WESTERN FA BY EVENING. ALSO OUR SFC WINDS VEER TO THE ESE THIS AFTN ALLOWING ADDITIONAL MOISTR INTO THE CWA AND K INDE VALUES RISE TO 40C OR ABOVE. IN ADDITION 7H/MB TMPS COOL AND COMBINING THIS WITH THE AFOREMENTIONED TSRA SHUD ALSO INCREASE THIS AFTN MAINLY OVR THE WESTERN FA WHERE THE CAP HAD ALREADY WEAKENED. AS THE ACTIVITY AND VORT MAX MOVES EAST INTO INCREASINGLY HIER DEW POINTS AND WITH LOW LVL WINDS VEERING WITH HGHTS SOME OF THE STORMS SHUD BECOME STRONG IF NOT SEVERE. ALSO THE HIGHEST 7H/THTE VALUES WERE FROM WEST TO EAST ACROSS OUR SOUTHERN THIRD OF THE CWA AND HEAVY RAINFALL IS POSSIBLE. 7H/RELH REMAIN HIGH OVR THE EASTERN FA TONIGHT WHERE THE 5H/VORT MAX DRIFTS INTO AND I BELIEVE TSRA/SHRA WILL CONT OVER THIS AREA. FOR TOMORROW 850/TMPS INCREASE SLIGHTLY AND AFTN TMPS MAY BE A COUPLE OF DEGREES HIER TUE THAN MON. IT APPEARS A DRY LINE DEVELOPS OVER OUR WESTERN CWA AND MOVES RAPIDLY EASTWARD WHERE FORECAST CAPE VALUES WERE OVER 2500J/KG OVER THE E FA. ALSO ANOTHER BUT WEAKER 5H/VORT MAX DRIFTS JUST N OF THE FA DURING THE AFTN AND ANOTHER ROUND OF CONVECTIVE ACTIVITY IS POSSIBLE ESPECIALLY OVER THE E FA WHERE VGP VALUES INCREASE TO .275. A SUBTLE WIND SHIFT TO THE NE MAY INDICATE ANOTHER WEAK COOL FRONT DRIFTS ACRS THE N FA TEMPORARILY THEN RETREATS NORTHWARD AGAIN ON SE WINDS BY WED AFTN. 5H/HI REBUILDS JUST TO OUR SW AND AFTN TMPS SHUD RISE ONCE AGAIN WELL INTO THE 90S. THE ETA WAS SHOWING A DECREASE IN LOW LVL MOISTR BUT ON SE SFC WINDS I EXPECT THIS IS UNDER-DOING IT A ISOLD/WDLY TSRA ARE POSSIBLE MAINLY OVER THE WESTERN 2/3RDS OF THE FA. IN THE EXTENDED 5H/HI CONTS TO STRENGTHEN TO 596 DAM AND WAS JUST TO OUR SW. AND IF THIS HOLDS TRUE AFTN TMPS WILL RISE TO AROUND THE CENTURY MARK OR ABOVE WITH DRY CONDITIONS PREVAILING INTO THE BEGINNING OF THE WEEKEND. .GLD...NONE. VP
In the hours before
Special weather statement, Jul 10, 11:15 AM MDT, 5 hours 50 minutes before
KSZ016-029-102300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1115 AM MDT MON JUL 10 2000 ...HOT AND HUMID CONDITIONS WILL OCCUR THIS AFTERNOON ACROSS PORTIONS OF NORTHWEST KANSAS... AFTERNOON HIGH TEMPERATURES WILL RISE INTO THE UPPER 90S AND COMBINING THIS WITH RELATIVE HUMIDITIES IN THE 40S...HEAT INDICES WILL REACH AROUND 105 DEGREES. THIS AREA OF DANGEROUSLY HIGH HEAT INDICES WILL BE SOUTHEAST OF A LENORA KANSAS TO RUSSELL SPRINGS LINE. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES. $i$ VP
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:55 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 65 min |
| Jul 9, 9:10 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 65 min |
| Jul 9, 9:44 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 61 min |
| Jul 9, 9:59 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 31 min |
| Jul 9, 10:08 PM MDT | Tornado Warning | GLD | Sheridan | 52 min |
| Jul 9, 10:24 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 36 min |
| Jul 10, 3:27 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 63 min |
| Jul 10, 4:08 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 67 min |
| Jul 10, 4:18 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 57 min |
| Jul 10, 4:43 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 62 min |
| Jul 10, 5:15 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 60 min |
| Jul 10, 5:19 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 56 min |
| Jul 10, 5:46 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.